Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 5, 2021, 8:23 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 8:23 PM CDT (01:23 UTC)
- Expired
- Jul 5, 2021, 9:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
049
WWUS83 KGRB 060123
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
823 PM CDT Mon Jul 5 2021
WIZ037>039-045-048-049-060215-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Brown WI-
823 PM CDT Mon Jul 5 2021
...THUNDERSTORMS MOVING INTO THE FOX VALLEY...
At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to New London to 7 miles north
of Fremont. Movement was southeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms. A gust front ahead of the line could produce gusty
winds as well.
Locations impacted include...
Appleton, Oshkosh, Waupaca, Menasha, Kaukauna, Little Chute, New
London, Kimberly, Brillion and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the water, move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 4408 8921 4439 8922 4445 8861 4456 8848
4453 8819 4433 8798 4424 8801 4424 8804
4415 8804 4408 8807 4405 8866
TIME...MOT...LOC 0120Z 301DEG 19KT 4450 8843 4439 8868 4438 8877 4437
8890
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 5, 7:07 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 5, 7:07 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 707 PM CDT Mon Jul 5 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 328 PM CDT Mon Jul 5 2021 Main concerns for this forecast period revolve around the shower and storm chances for this evening and again on Tuesday. There is also a concern for heavy rainfall on Tuesday that could create localized flooding for urban and small streams. This evening and tonight...Visible satellite imagery this afternoon showed a line of isolated showers and storms develop along a frontal boundary orientated east-west across north-central and far northeast WI. With a large pool of instability over the area (MUCAPE around 3000 J/kg) from a warm and moist airmass, and low-level convergence focused over far northeast WI, a marginal threat for damaging winds and hail will remain possible through late this evening as the frontal boundary dives south. Thunderstorm chances will come to an end by late this evening once the frontal boundary exits the forecast area. Dry conditions are then expected for the rest of the night with above normal lows ranging from the upper 50s to lower 60s in north-central WI to the upper 60s to lower 70s in east-central WI. Tuesday...Shower and thunderstorm chances will increase late Tuesday morning/early Tuesday afternoon beginning in north-central WI as an embedded upper-level shortwave and surface low approach the area. As the previously mentioned warm and moist airmass is expected to remain over the southern half of the forecast area into Tuesday, there is potential for isolated strong to severe storms mainly across central and east-central WI. Many factors will be at play to support the severe potential with increasing fgen, MUCAPE around 3000 J/kg, and 0-6km bulk shear around 40 to 50 kts. However, the question of how much cloud cover there will be in the morning will help determine the severe potential and location(s) of thunderstorm development. In addition to the storm potential, there is an increased threat for heavy rainfall, especially within the strongest storms, as PWATs of 1.50 to near 2 inches appears to set up in an east-west fashion across the southern half of the forecast area. A threat for urban and small stream flooding may arise during the afternoon and continue overnight as the rainfall continues. With the southern movement of the frontal boundary from Monday evening/night, high temperatures for Tuesday across north-central and far northeast WI will be the coolest with values ranging from the lower 70s to lower 80s, elsewhere will see warmer temperatures ranging from the middle 80s to 90 degrees. .LONG TERM...Tuesday Night Through Monday Issued at 328 PM CDT Mon Jul 5 2021 Severe thunderstorm and heavy rainfall potential for Tuesday night is the main forecast concern. A front will be stalled just south of GRB CWA on Tuesday and Tuesday night, setting the stage for MCS development over the GRB forecast area Tuesday afternoon and Tuesday night. This will occur in response to the arrival of a short-wave trough, surface/850 mb lows tracking east along a strong baroclinic zone, mid-level frontogenetic forcing, and upper level divergence in the RRQ of a jet streak. There remains some uncertainty on the location of the heaviest rainfall, as some models show two separate bands setting up over northern and central WI. Regardless, there appears to be a high probability of 1-2 inches over a portion of the forecast area, with perhaps localized amounts of 3+ inches. There will be some surface based instability (SBCAPE 1000-1500 J/KG) over central WI in the evening, which will combine with deep layer shear of 35 to 45 knots to support a severe threat into the early evening hours. The main focus as we transition into the nighttime hours will be heavy rainfall, with PWATs of 1.5 to 2 inches and strong dynamic forcing in place. WPC has a Slight Risk of rainfall exceeding flash flood guidance over most of the forecast area, and suspect that the main flooding threats will be in urban areas. Most of the rainfall should taper off across the region by midday Wednesday, as cooler and drier Canadian air arrives. Dry and cool weather will persist Wednesday night through Thursday night, as the Canadian high settles into the western Great Lakes. Temperatures will be well below normal. Models diverge for late in the week/weekend, with the GFS keeping the region mainly dry under the influence of a persistent Canadian high pressure system, and the ECMWF continuing to show a deep upper trough/upper low bringing periods of showers to the region. Plan to ride with the mid-range model blended pops until we can determine which route is the way to go. && .AVIATION...for 00Z TAF Issuance Issued at 707 PM CDT Mon Jul 5 2021 Isolated to scattered showers and storms will slowly exit from north to south across central and east central through early this evening. Quiet conditions are expected later this evening and overnight with mostly clear skies and light winds. A dry start to the day is expected on Tuesday with VFR conditions. Then conditions will deteriorate as showers and storms are expected to develop near/along a frontal boundary and ahead of an approaching trough of low pressure. Some some uncertainty on the onset of the activity. Look for CIGs and VSBYs to fall in the afternoon and evening hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Hykin LONG TERM......Kieckbusch AVIATION.......Bersch
Hazardous weather outlook, Jul 5, 3:02 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 302 PM CDT Mon Jul 5 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 302 PM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible through late this evening. There is a marginal threat of severe storms across northeast, central, and east central Wisconsin. Damaging winds, torrential rain, and hail are the main threats. An Air Quality Advisory due to ozone is in effect through this evening for Door, Kewaunee, and Manitowoc counties. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will be possible at times Tuesday afternoon and Tuesday night, and again Friday into Saturday. There is a Marginal risk of severe thunderstorms with damaging winds, hail, and torrential rainfall Tuesday afternoon and early evening, with the threat of torrential rainfall and urban flooding continuing through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday afternoon and evening. LMZ521-522-541>543-062015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 302 PM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are possible through late this evening. They could pose a wind and lightning hazard to boaters. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible at times Tuesday afternoon and Tuesday night, and again Friday and Saturday. Heavy downpours, gusty winds, and cloud to water lightning will be possible with storms. Conditions hazardous to small craft may develop during the Tuesday night through Wednesday night period, due to persistent and gusty northeast winds. Hykin/Kieckbusch
In the hours before
Special weather statement, Jul 5, 6:31 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Green Bay WI
631 PM CDT Mon Jul 5 2021
WIZ039-050-060015-
Manitowoc WI-Brown WI-
631 PM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN AND CENTRAL
MANITOWOC COUNTIES UNTIL 715 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Kaukauna, or 14 miles south of Green Bay, moving
southeast at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Manitowoc, Two Rivers, Wrightstown, Newton, Morrison, Cato,
Reedsville, Maple Grove, Whitelaw and Francis Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4420 8805 4424 8805 4424 8811 4430 8819
4440 8810 4416 8753 4396 8771
TIME...MOT...LOC 2330Z 310DEG 21KT 4432 8808
CooleyLocal storm report, Jul 5, 7:11 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
711 PM CDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST 1 E MARINETTE 45.09N 87.59W
07/05/2021 M36.00 MPH MARINETTE WI C-MAN STATION
0403 PM TSTM WND GST 5 NE BREED 45.11N 88.36W
07/05/2021 M50.00 MPH OCONTO WI MESONET
0442 PM TSTM WND GST STURGEON BAY 44.83N 87.38W
07/05/2021 M31.00 MPH DOOR WI AWOS
0607 PM TSTM WND GST GREEN BAY 44.51N 88.00W
07/05/2021 M40.00 MPH BROWN WI ASOS
0631 PM TSTM WND GST WAUSAU 44.96N 89.63W
07/05/2021 M43.00 MPH MARATHON WI ASOS
&&
MPCSpecial weather statement, Jul 5, 7:11 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
711 PM CDT Mon Jul 5 2021
WIZ030-060100-
Marathon WI-
711 PM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARATHON COUNTY UNTIL 800
PM CDT...
At 706 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from 14 miles southwest of Council Grounds State Park
to near Bevent. Movement was southeast at 15 mph.
Wind gusts up to 40 mph have been reported with these storms.
Locations impacted include...
Wausau, Weston, Rib Mountain, Mosinee, Bevent, Rothschild, Schofield,
Ringle, Marathon City and Rib Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4512 8997 4486 8923 4468 8923 4468 8941
4488 8985 4512 9005
TIME...MOT...LOC 0006Z 322DEG 14KT 4510 9000 4482 8941
CooleyLocal storm report, Jul 5, 8:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 PM CDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG WAUSAU 44.96N 89.63W
07/05/2021 MARATHON WI LAW ENFORCEMENT
DOWNED TREES REPORTED. WIND GUSTS MEASURED 40 TO 50 MPH
AT WAUSAU DOWNTOWN AIRPORT.
&&
MPCSpecial weather statement, Jul 5, 8:03 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
803 PM CDT Mon Jul 5 2021
WIZ038-060130-
Outagamie WI-
803 PM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OUTAGAMIE COUNTY
UNTIL 830 PM CDT...
At 803 PM CDT, Doppler radar was tracking a strong thunderstorm near
Black Creek, or 16 miles south of Shawano, moving southeast at 30
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Black Creek, Oneida, Nichols, Leeman, Twelve Corners, Murphy Corner,
Five Corners, Binghamton, Chicago Corners and Wolf River Bottoms
Wildlife Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4453 8861 4459 8854 4459 8843 4449 8819
4435 8838
TIME...MOT...LOC 0103Z 310DEG 26KT 4454 8850
MPCSpecial weather statement, Jul 5, 8:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
823 PM CDT Mon Jul 5 2021
WIZ037>039-045-048-049-060215-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Brown WI-
823 PM CDT Mon Jul 5 2021
...THUNDERSTORMS MOVING INTO THE FOX VALLEY...
At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to New London to 7 miles north
of Fremont. Movement was southeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms. A gust front ahead of the line could produce gusty
winds as well.
Locations impacted include...
Appleton, Oshkosh, Waupaca, Menasha, Kaukauna, Little Chute, New
London, Kimberly, Brillion and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the water, move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 4408 8921 4439 8922 4445 8861 4456 8848
4453 8819 4433 8798 4424 8801 4424 8804
4415 8804 4408 8807 4405 8866
TIME...MOT...LOC 0120Z 301DEG 19KT 4450 8843 4439 8868 4438 8877 4437
8890
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:11 PM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Jul 5, 8:03 PM CDT | Special Weather Statement | GRB | Outagamie | 27 min |
| Jul 6, 4:13 AM CDT | Beach Hazards Statement | GRB | Kewaunee, Manitowoc | 60 hr |
| Jul 6, 4:28 AM CDT | Small Craft Advisory | GRB | 60 hr | |
| Jul 6, 1:34 PM CDT | Special Marine Warning | GRB | 41 min | |
| Jul 6, 1:36 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 1 more | 54 min |
| Jul 6, 2:29 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 2 more | 46 min |
| Jul 6, 3:14 PM CDT | Special Weather Statement | GRB | Outagamie | 46 min |
| Jul 6, 3:16 PM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 44 min |
| Jul 6, 3:18 PM CDT | Special Weather Statement | GRB | Kewaunee | 42 min |
| Jul 6, 3:21 PM CDT | Special Weather Statement | GRB | Portage | 39 min |
| Jul 6, 3:27 PM CDT | Special Weather Statement | GRB | Wood | 78 min |
| Jul 6, 3:35 PM CDT | Special Weather Statement | GRB | Langlade | 40 min |
| Jul 6, 3:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 52 min |
| Jul 6, 3:45 PM CDT | Special Weather Statement | GRB | Calumet | 45 min |
| Jul 6, 3:52 PM CDT | Special Weather Statement | GRB | Outagamie | 53 min |
| Jul 6, 4:03 PM CDT | Special Weather Statement | GRB | Menominee | 42 min |
| Jul 6, 4:28 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 62 min |
| Jul 6, 4:29 PM CDT | Special Weather Statement | GRB | Calumet | 46 min |
| Jul 6, 4:44 PM CDT | Special Weather Statement | GRB | Menominee | 46 min |
| Jul 6, 4:55 PM CDT | Special Weather Statement | GRB | Oconto | 50 min |
| Jul 6, 4:59 PM CDT | Special Weather Statement | GRB | Calumet | 46 min |
| Jul 6, 5:11 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Shawano, Waupaca, Wood | 3 hr |
| Jul 6, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca, Waushara, Wood | 48 min |
| Jul 6, 5:56 PM CDT | Special Weather Statement | GRB | Portage | 49 min |
| Jul 6, 6:14 PM CDT | Special Weather Statement | GRB | Winnebago | 46 min |
| Jul 6, 6:21 PM CDT | Areal Flood Advisory | GRB | Calumet, Outagamie, Winnebago | 3 hr |
| Jul 6, 6:25 PM CDT | Special Weather Statement | GRB | Marathon | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.